Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at May 3, 2013, 2:14 PM CDT for 17 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 2:14 PM CDT (19:14 UTC)
- Expired
- May 3, 2013, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS84 KHGX 031914 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 214 PM CDT FRI MAY 3 2013 ...RED FLAG WARNING FOR WESTERN HALF OF SOUTHEAST TEXAS THIS AFTERNOON... .HUMIDITIES HAVE FALLEN BETWEEN 20-25% WITH GUSTY NORTH WINDS 20-35 MPH. WINDS SHOULD RAPIDLY DIMINISH TOWARD SUNSET. TXZ176-177-195>199-210>213-226-227-235>238-040000- /O.NEW.KHGX.FW.W.0009.130503T1914Z-130504T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-WALKER-WALLER- WASHINGTON-WHARTON- 214 PM CDT FRI MAY 3 2013 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED COUNTIES... MADISON...WALKER...BURLESON...BRAZOS... WASHINGTON...GRIMES...MONTGOMERY...COLORADO...AUSTIN... WALLER...HARRIS...WHARTON...FORT BEND...JACKSON...MATAGORDA... BRAZORIA...GALVESTON. * WIND...NORTH NORTHWEST 20 TO 35 MPH. * HUMIDITY...20 TO 25 PERCENT. * HIGHEST THREAT...IS LOCATED WEST OF INTERSTATE 45. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
997 WWUS84 KHGX 040022 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 722 PM CDT FRI MAY 3 2013 ...THE RED FLAG WARNING HAS EXPIRED... .WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITY VALUES WILL BEGIN TO INCREASE. THE RED FLAG WARNING PREVIOUSLY IN EFFECT HAS BEEN ALLOWED TO EXPIRE. TXZ176-177-195>199-210>213-226-227-235>238-040130- /O.EXP.KHGX.FW.W.0009.000000T0000Z-130504T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-WALKER-WALLER- WASHINGTON-WHARTON- 722 PM CDT FRI MAY 3 2013 ...RED FLAG WARNING PREVIOUSLY IN EFFECT FOR AREAS WEST OF I-45 HAS BEEN ALLOWED TO EXPIRE... WIND SPEEDS HAVE DECREASED SIGNIFICANTLY AND ARE EXPECTED TO BECOME CALM OVERNIGHT. RELATIVE HUMIDITY VALUES ARE STILL VERY LOW BUT SOME RECOVERY IS EXPECTED OVERNIGHT. WINDS WILL AGAIN INCREASE ON SATURDAY BUT SHOULD REMAIN BELOW THE VERY HIGH WIND SPEEDS THE AREA HAS ENDURED THE PAST COUPLE OF DAYS. HUMIDITY LEVELS WILL AGAIN FALL BELOW 40 PERCENT BY SATURDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at May 3, 12:20 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 3, 12:20 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1220 PM CDT FRI MAY 3 2013
.AVIATION...
VFR...BUT STRONG N WINDS WILL REMAIN A SIGNIFICANT ISSUE THRU THE
AFTN HOURS WITH GUSTS TO 25-35KT. DRASTIC IMPROVEMENT AFTER THE
SUN SETS AS WINDS WILL GO NEARLY CALM INLAND AND DIMINISH AT THE
COAST. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 42 75 46 74 / 0 0 0 0 0
HOUSTON (IAH) 65 43 76 48 75 / 0 0 0 0 0
GALVESTON (GLS) 65 54 73 57 73 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...MADISON...MATAGORDA...MONTGOMERY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...LOW WATER ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 3, 4:33 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 433 AM CDT FRI MAY 3 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-041200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 433 AM CDT FRI MAY 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTH TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED TO CONTINUE INTO THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL 400 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-041200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 433 AM CDT FRI MAY 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS THROUGH 100 PM CDT. EXPECT SUSTAINED NORTH TO NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS POSSIBLE. FOR THE BAYS...A LOW WATER ADVISORY IS IN EFFECT UNTIL 400 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:52 PM CDT | Small Craft Advisory | HGX | 29 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.